Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Hyperbolic dimension and radial Julia sets of transcendental functions


Author: Lasse Rempe
Journal: Proc. Amer. Math. Soc. 137 (2009), 1411-1420
MSC (2000): Primary 37F35; Secondary 37F10, 30D05
DOI: https://doi.org/10.1090/S0002-9939-08-09650-0
Published electronically: November 3, 2008
MathSciNet review: 2465667
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We survey the definition of the radial Julia set $ J_r(f)$ of a meromorphic function (in fact, more generally, any Ahlfors islands map), and give a simple proof that the Hausdorff dimension of $ J_r(f)$ and the hyperbolic dimension $ \dim_{\operatorname{hyp}}(f)$ always coincide.


References [Enhancements On Off] (What's this?)

  • [AL] Artur Avila and Mikhail Lyubich, Hausdorff dimension and conformal measures of Feigenbaum Julia sets, J. Amer. Math. Soc. 21 (2008), no. 2, 305-363. MR 2373353
  • [BDH] I. N. Baker, P. Domınguez, and M. E. Herring, Dynamics of functions meromorphic outside a small set, Ergodic Theory Dynam. Systems 21 (2001), no. 3, 647-672. MR 1836425 (2002e:37058)
  • [BKZ] Krzysztof Barański, Boguslawa Karpińska, and Anna Zdunik, Hyperbolic dimension of Julia sets of meromorphic maps with logarithmic tracts, preprint, 2007, arXiv.org/abs/0711.2672v1.
  • [BR1] Karl F. Barth and Philip J. Rippon, Exceptional values and the MacLane class $ \mathcal A$, Bergman spaces and related topics in complex analysis, Contemp. Math., vol. 404, Amer. Math. Soc., Providence, RI, 2006, pp. 41-52. MR 2244003 (2007k:30054)
  • [BR2] -, Extensions of a theorem of Valiron, Bull. London Math. Soc. 38 (2006), no. 5, 815-824. MR 2268366 (2007g:30052)
  • [B] Walter Bergweiler, A new proof of the Ahlfors five islands theorem, J. Anal. Math. 76 (1998), 337-347. MR 1676971 (99m:30032)
  • [BRS] Walter Bergweiler, Philip J. Rippon, and Gwyneth M. Stallard, Dynamics of meromorphic functions with direct or logarithmic singularities, preprint, 2007, arXiv.org/abs/0704.2712, Proc. London Math. Soc. 97 (2008), no. 2, 368-400.
  • [DU] M. Denker and M. Urbański, On Sullivan's conformal measures for rational maps of the Riemann sphere, Nonlinearity 4 (1991), no. 2, 365-384. MR 1107011 (92f:58097)
  • [E2] Adam L. Epstein, Towers of finite type complex analytic maps, Ph.D. thesis, City Univ. of New York, 1995. Available at http://pcwww.liv.ac.uk/~lrempe/adam/thesis.pdf.
  • [E1] -, Dynamics of finite type complex analytic maps I: Global structure theory, manuscript.
  • [Fa] Kenneth Falconer, Fractal geometry, Mathematical foundations and applications, John Wiley & Sons Ltd., Chichester, 1990. MR 1102677 (92j:28008)
  • [Fe] Herbert Federer, Geometric measure theory, Die Grundlehren der Mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969. MR 0257325 (41:1976)
  • [KU] Janina Kotus and Mariusz Urbański, Fractal measures and ergodic theory of transcendental meromorphic functions, Transcendental Dynamics and Complex Analysis (P. Rippon and G. Stallard, eds.), London Math. Soc. Lecture Note Ser., vol. 348, Cambridge Univ. Press, 2008.
  • [M] Pertti Mattila, Geometry of sets and measures in Euclidean spaces, Fractals and rectifiability, Cambridge Studies in Advanced Mathematics, vol. 44, Cambridge University Press, Cambridge, 1995. MR 1333890 (96h:28006)
  • [MU] R. Daniel Mauldin and Mariusz Urbański, Dimensions and measures in infinite iterated function systems, Proc. London Math. Soc. (3) 73 (1996), no. 1, 105-154. MR 1387085 (97c:28020)
  • [McM] Curtis T. McMullen, Hausdorff dimension and conformal dynamics. II. Geometrically finite rational maps, Comment. Math. Helv. 75 (2000), no. 4, 535-593. MR 1789177 (2001m:37089)
  • [O] Richard Oudkerk, Iteration of Ahlfors and Picard functions which overflow their domains, manuscript.
  • [P] Feliks Przytycki, Conical limit set and Poincaré exponent for iterations of rational functions, Trans. Amer. Math. Soc. 351 (1999), no. 5, 2081-2099. MR 1615954 (99h:58110)
  • [RR] Lasse Rempe and Philip J. Rippon, Exotic Baker and wandering domains for Ahlfors islands functions, preprint (2008).
  • [RvS] Lasse Rempe and Sebastian van Strien, Absence of line fields and Mañé's theorem for non-recurrent transcendental functions, preprint, 2007, arXiv:0802.0666, submitted for publication.
  • [RS] Philip J. Rippon and Gwyneth M. Stallard, Dimensions of Julia sets of meromorphic functions with finitely many poles, Ergodic Theory Dynam. Systems 26 (2006), no. 2, 525-538. MR 2218773 (2007c:37051)
  • [Sh] Mitsuhiro Shishikura, The boundary of the Mandelbrot set has Hausdorff dimension two, Astérisque (1994), no. 222, 7, 389-405, Complex analytic methods in dynamical systems (Rio de Janeiro, 1992). MR 1285397 (96d:58118)
  • [S1] Gwyneth M. Stallard, The Hausdorff dimension of Julia sets of meromorphic functions, J. London Math. Soc. (2) 49 (1994), no. 2, 281-295. MR 1260113 (95b:58127)
  • [S2] -, The Hausdorff dimension of Julia sets of entire functions. II, Math. Proc. Cambridge Philos. Soc. 119 (1996), no. 3, 513-536. MR 1357062 (97a:58157)
  • [S3] -, The Hausdorff dimension of Julia sets of hyperbolic meromorphic functions, Math. Proc. Cambridge Philos. Soc. 127 (1999), no. 2, 271-288. MR 1705459 (2001e:37060)
  • [U1] Mariusz Urbański, On some aspects of fractal dimensions in higher dimensional dynamics, Proceedings of the workshop ``Problems in higher dimensional dynamics'', preprint SFB 170 Göttingen, vol. 3, 1995, pp. 18-25.
  • [U2] Mariusz Urbański, Measures and dimensions in conformal dynamics, Bull. Amer. Math. Soc. (N.S.) 40 (2003), no. 3, 281-321 (electronic). MR 1978566 (2004f:37063)
  • [UZ] Mariusz Urbański and Anna Zdunik, The finer geometry and dynamics of the hyperbolic exponential family, Michigan Math. J. 51 (2003), no. 2, 227-250. MR 1992945 (2004d:37068)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37F35, 37F10, 30D05

Retrieve articles in all journals with MSC (2000): 37F35, 37F10, 30D05


Additional Information

Lasse Rempe
Affiliation: Department of Mathematical Sciences, University of Liverpool, Liverpool L69 7ZL, United Kingdom
Email: l.rempe@liverpool.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-08-09650-0
Keywords: Hyperbolic dimension, radial Julia set, iterated function system, entire function, meromorphic function, Ahlfors islands map, Hausdorff dimension, conformal measure
Received by editor(s): December 21, 2007
Received by editor(s) in revised form: May 22, 2008
Published electronically: November 3, 2008
Additional Notes: The author was supported by EPSRC grant EP/E017886/1.
Communicated by: Jane M. Hawkins
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society